Natpro

by Elizabeth Gallagher
(UK)

Hi Elizabeth I have emailed Julienne with my answer. Hopefully she will get back to you in a few days. Take care Wray

Comments for Natpro

Click here to add your own comments

Aug 01, 2014
Contradictory article on use of Progesterone
by: Anonymous

Below is an article written by Elora Gabriel of the Green Willow Tree company. Please comment.

"What are the effects of excess progesterone? Symptoms can begin in a very subtle manner, and can mimic many other types of conditions. The first sign could be depression and/or lethargy. Women who are still menstruating may have anovulatory cycles, perhaps because too much progesterone can actually block estrogen. Memory loss, fluid retention, and protracted menstrual hemorrhaging have been observed in some cases. Joy Bucknell from Dr. Lynn August's office in New Fane, Vermont, has written about the problem of progesterone excess. To quote from her article:

"Initially, most women feel a calming effect when they use progesterone. However, after approximately eight months of high active progesterone levels a clinical depression may develop. Often times the cause of this depression is not attributed to the use of the progesterone cream. The second downside of high active progesterone is its effect on active cortisol levels in the body . . . High levels of active progesterone . . . cause a significant increase in free active cortisol . . . High active cortisol over the long term can result in hunger and sugar or carbohydrate cravings, weight gain around the waist, reduced muscle mass, bone thinning, food sensitivities and allergies, reduced athletic endurance, yeast overgrowth, reduced thyroid function, insomnia, PMS, and if not corrected, eventual exhaustion and chronic fatigue."

Strangely enough, the worst cases of this problem that I have personally encountered were two women who were both using a moderate strength non-prescription Progesterone USP cream. In both cases, they had felt so much better when they started on the progesterone, that when they began to feel worse, they assumed that more progesterone was needed. There has been a great deal of press in recent years about estrogen dominance, to the point where some women believe that this is the cause of all hormonal ills. Thinking that they were still estrogen dominant, therefore, these women kept increasing their dosages until they were using very large amounts of cream. Symptoms resolved when they stopped the progesterone and/or switched to wild yam cream. (Wild yam is a plant-derived, progesterone-like substance which provides many of the benefits of natural progesterone.)"

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...